Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 1, NWS La Crosse, WI

April 9, 2013Fayette County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Apr 9, 2013, 9:42 AM CDT for Fayette County, Iowa. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2013, 9:42 AM CDT (14:42 UTC)
Expired
Apr 9, 2013, 10:30 AM CDT
In force
48 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Fayette County, IA

The radar

The La Crosse radar (KARX), 117 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 2.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 291 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
460 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
291 m²/s²
0-3 km storm-relative helicity
425 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

271 
WUUS53 KARX 091442
SVRARX
IAC065-091530-
/O.NEW.KARX.SV.W.0001.130409T1442Z-130409T1530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
942 AM CDT TUE APR 9 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAYETTE COUNTY IN NORTHEAST IOWA...

* UNTIL 1030 AM CDT

* AT 938 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DENVER...AND
  MOVING NORTHEAST AT 50 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HAWKEYE AROUND 1005 AM CDT.
  WEST UNION AROUND 1010 AM CDT.
  CLERMONT AND ELGIN AROUND 1020 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE WESTGATE...HIGHWAY 93 AND
COUNTY V 68...HIGHWAY 93 AND COUNTY W 14...RANDALIA...DONNAN...
DOUGLAS...ELDORADO...BRAINARD...COUNTY ROADS W 42 AND B 40 AND
MONTAUK HISTORIC SITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4291 9209 4291 9208 4302 9208 4308 9189
      4308 9161 4282 9161 4268 9208
TIME...MOT...LOC 1442Z 230DEG 46KT 4272 9222

HAIL...1.00IN
WIND...<50MPH

$$

ZT
4 follow-up statements
204 
WWUS53 KARX 091459
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
959 AM CDT TUE APR 9 2013

IAC065-091530-
/O.CON.KARX.SV.W.0001.000000T0000Z-130409T1530Z/
FAYETTE IA-
959 AM CDT TUE APR 9 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FAYETTE COUNTY
UNTIL 1030 AM CDT...

AT 957 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SUMNER...AND
MOVING NORTHEAST AT 50 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HAWKEYE AND FAYETTE AROUND 1005 AM CDT.
  WEST UNION AROUND 1010 AM CDT.
  CLERMONT AND ELGIN AROUND 1020 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE RANDALIA...DONNAN...DOUGLAS...
BRAINARD...AND MONTAUK HISTORIC SITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4291 9209 4291 9208 4302 9208 4308 9189
      4308 9161 4282 9161 4271 9208
TIME...MOT...LOC 1458Z 232DEG 46KT 4284 9200

HAIL...1.00IN
WIND...<50MPH

$$

ZT
225 
WWUS53 KARX 091509
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1009 AM CDT TUE APR 9 2013

IAC065-091530-
/O.CON.KARX.SV.W.0001.000000T0000Z-130409T1530Z/
FAYETTE IA-
1009 AM CDT TUE APR 9 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FAYETTE COUNTY
UNTIL 1030 AM CDT...

AT 1006 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAWKEYE...AND
MOVING NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...PUBLIC. SMALL HAIL WAS REPORTED 4 MILES NORTHWEST OF        
         WESTGATE AT 1005 AM.

IMPACT...DAMAGE TO VEHICLES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WEST UNION AROUND 1015 AM CDT.
  CLERMONT AND ELGIN AROUND 1025 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE VOLGA RIVER STATE 
PARK...ALBANY...BRAINARD...AND MONTAUK HISTORIC SITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4291 9209 4291 9208 4302 9208 4308 9189
      4308 9161 4282 9161 4271 9208
TIME...MOT...LOC 1508Z 236DEG 39KT 4289 9189

HAIL...1.00IN
WIND...<50MPH

$$

ZT
496 
WWUS53 KARX 091519
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1019 AM CDT TUE APR 9 2013

IAC065-091530-
/O.CON.KARX.SV.W.0001.000000T0000Z-130409T1530Z/
FAYETTE IA-
1019 AM CDT TUE APR 9 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
FAYETTE COUNTY UNTIL 1030 AM CDT...

AT 1016 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WEST UNION...
AND MOVING NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED. PUBLIC REPORTED PEA SIZED HAIL NEAR 
WESTGATE AT 1015 AM ACCORDING TO LAW ENFORCEMENT.

IMPACT...DAMAGE TO VEHICLES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLERMONT AND ELGIN AROUND 1025 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE MONTAUK HISTORIC SITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4275 9192 4284 9193 4289 9195 4302 9198
      4308 9189 4307 9162 4282 9162 4279 9174
TIME...MOT...LOC 1518Z 236DEG 39KT 4295 9177

HAIL...1.00IN
WIND...<50MPH

$$

ZT
383 
WWUS53 KARX 091527
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1027 AM CDT TUE APR 9 2013

IAC065-091537-
/O.EXP.KARX.SV.W.0001.000000T0000Z-130409T1530Z/
FAYETTE IA-
1027 AM CDT TUE APR 9 2013

...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE COUNTY WILL EXPIRE AT
1030 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER PEA SIZED HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 4275 9192 4284 9193 4289 9195 4302 9198
      4308 9189 4307 9162 4282 9162 4279 9174
TIME...MOT...LOC 1527Z 236DEG 39KT 4300 9166

$$

ZT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 6:54 AM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Apr 9, 6:54 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
654 AM CDT TUE APR 9 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 406 AM CDT TUE APR 9 2013

AT 4 AM...A DEVELOPING LOW PRESSURE SYSTEM WAS LOCATED OVER NORTH
CENTRAL KANSAS. MSAS SHOW A VERY NICE RISE COUPLET IN THE WAKE OF
THIS LOW PRESSURE SYSTEM ACROSS EASTERN COLORADO. A WARM FRONT
EXTENDED NORTHEAST OF THIS LOW PRESSURE SYSTEM ACROSS SOUTHERN
IOWA. THUNDERSTORMS WERE DEVELOPING AN AREA OF 1 TO 2K J/KG MOST
UNSTABLE CAPES ALONG AND JUST NORTH OF THIS WARM FRONT. THE
09.00Z MODELS SHOW THAT SOME OF THIS INSTABILITY /UP TO 200 J/KG/
WILL SURGE NORTHWARD INTO THE AREAS ALONG AND SOUTH OF INTERSTATE
90 THIS MORNING AND ACROSS MUCH OF THE AREA THIS AFTERNOON. THE
ARW AND NMM SHOW THAT THE PRECIPITATION WILL INITIALLY HAVE A HARD
TIME THIS MORNING GETTING INTO AREAS ALONG AND NORTH OF INTERSTATE
94 DUE TO THE DRY AIR AHEAD OF THIS SYSTEM. HOWEVER AS THE 800 TO
700 MB FRONTOGENESIS RAPIDLY INCREASES BETWEEN 09.15Z AND 09.18Z...
THE PRECIPITATION WILL QUICKLY DEVELOP ALONG AND NORTH OF THE
INTERSTATE 94 CORRIDOR. BUFKIT SOUNDINGS CONTINUE TO SHOW THAT
THE PRECIPITATION WILL BE MAINLY IN THE FORM OF RAIN TODAY.

AS THE FRONTOGENESIS CONTINUES TO INCREASE TONIGHT...THE NORTHEAST
WINDS WILL INCREASE ACROSS THE AREA. AS THIS OCCURS...A CONTINUAL
SUPPLY OF DRIER AIR /DEW POINTS RANGING FROM 25 TO 35F/ FROM UPPER
MICHIGAN AND NORTHERN ONTARIO. THE DEW POINTS NORTH OF A DODGE
CENTER TO BLACK RIVER FALLS LINE WILL RANGE FROM 25 TO 30F. WITH
EVAPORATIVE COOLING...TEMPERATURES WILL FALL BELOW FREEZING IN
THESE AREAS. WITH THE SOUNDINGS CONTINUING TO SHOW A WARM NOSE
BETWEEN 800 AND 700 MB RANGING FROM 2 TO 6C...EXPECT FREEZING RAIN
TO DEVELOP AFTER MIDNIGHT TONIGHT. THE ICING FROM THIS FREEZING
RAIN WILL LIKELY OCCUR MAINLY ON ELEVATED SURFACES. WAS INITIALLY
CONCERNED ABOUT THE WARMTH THAT PROCEEDED THIS EVENT. HOWEVER A
SIMILAR EVENT TOOK PLACE ON APRIL 16 AND 17 1939 IN WHICH AN ICE
STORM PRODUCED ANYWHERE FROM A HALF INCH TO 1 1/2 INCHES OF ICE
ACCUMULATIONS ON POWER LINES AND TREES FROM SOUTH CENTRAL
MINNESOTA NORTHEAST THROUGH THE CHIPPEWA VALLEY AND INTO UPPER
MICHIGAN. PRIOR TO THIS STORM...TEMPERATURES WERE IN THE 50S
SIMILAR TO THE LAST COUPLE OF DAYS. THE COBB DATA SUGGESTS
UP TO A HALF INCH OF ICE. HOWEVER TEMPERED THESE VALUES BACK A
BIT TO LESS THAN A QUARTER INCH DUE TO THE POTENTIAL OF SOME SLEET
FROM REFREEZING OF THE HYDROMETERS. DUE TO THE CONCERN OF SLEET
AND FREEZING RAIN STARTED A WINTER WEATHER ADVISORY FOR THIS AREA
AT 10.06Z AND IT ENDS ON THURSDAY.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 406 AM CDT TUE APR 9 2013

ON WEDNESDAY...ANOTHER LOW PRESSURE SYSTEM MOVES ALONG THE FRONT
TO OUR SOUTH. AS THIS OCCURS...THE MOST UNSTABLE CAPES ACROSS
SOUTHEAST MINNESOTA AND NORTHEAST IOWA CLIMB UP TO 200 J/KG DURING
THE AFTERNOON. THIS COULD RESULT IN SOME ISOLATED THUNDERSTORMS IN
THESE AREAS. MEANWHILE NORTH OF A DODGE CENTER TO BLACK RIVER
FALLS LINE...SOUNDINGS CONTINUE TO SHOW THERE WILL BR SOME
FREEZING RAIN AND SLEET. THE COBB DATA SHOWS THAT UP TO AN
ADDITIONAL HALF INCH OF ICE MAY ACCUMULATE ON ELEVATED SURFACES.
AS TEMPERATURES CLIMB ABOVE FREEZING DURING THE LATE MORNING AND
AFTERNOON...THERE WILL BE SOME POTENTIAL OF SOME MELTING. HOWEVER
15 TO 30 MPH WINDS MAY CAUSE SOME COLLAPSES OF BRANCHES AND POWER
LINES TO OCCUR DUE TO THE EXTRA WEIGHT FROM THE ICE.

ON WEDNESDAY NIGHT AND THURSDAY...THE MODELS CONTINUE TO SHOW COLD
AIR ADVECTION DEVELOPING ACROSS THE AREA. BUFKIT SOUNDINGS SHOW
THEM CONTINUING TO GET PROGRESSIVELY COLDER AND COLDER THROUGH
THIS TIME PERIOD. HOWEVER THEY CONTINUE TO STRUGGLE ON WHETHER
THERE WILL BE ANY ICE BEING INTRODUCED FROM ALOFT. AS A
RESULT...THERE IS SOME UNCERTAINTY OF PRECIPITATION TYPE. CURRENT
FORECAST GRIDS SUGGEST 3 TO 6 INCHES SNOW NORTH OF INTERSTATE 90...
AND UP TO A TENTH OF AN INCH ACROSS THE ENTIRE AREA DUE TO THE
POTENTIAL OF FREEZING RAIN OR DRIZZLE.

FROM TODAY THROUGH THURSDAY...IT CONTINUES TO LOOK LIKE ANYWHERE
FROM 2 TO 2.5 INCHES OF PRECIPITATION WILL BE POSSIBLE ALONG AND
SOUTH OF THE INTERSTATE 90 CORRIDOR...AND 1 TO 2 INCHES ACROSS THE
REMAINDER OF THE AREA. WITH RIVERS RUNNING ALREADY HIGH OR ALREADY
FLOODING KEPT THE FLOOD WATCH GOING FOR THIS TIME PERIOD.

AVIATION...(FOR THE 06Z TAFS THROUGH 06Z
TUESDAY NIGHT) ISSUED AT 1105 PM CDT MON APR 8 2013

MVFR/IFR CLOUDS REMAIN ACROSS KRST...AND WERE QUICKLY RETURNING TO
KLSE...ALL NORTH OF A WEST-EAST RUNNING WARM FRONT OVER IOWA.
RAIN WILL GRADUALLY MOVE IN OVERNIGHT...CLOSER TO 12Z TUE...AND
PERSIST THROUGH THE DAY AND MUCH OF TUE NIGHT. -RA AND BR WILL LEAD
TO VSBY REDUCTIONS. AFTER 06Z WED KRST COULD START SEEING A WINTRY
MIX OF PCPN...WITH FREEZING RAIN A POSSIBILITY.

BUFKIT SOUNDINGS VIA THE RAP/NAM/GFS ALL SHOW SHORT PERIODS WHERE
THERE COULD BE A LOSS OF ICE IN THE CLOUD TODAY...MAKING
DRIZZLE THE MORE LIKELY PCPN TYPE. WITH AMPLE LOW LEVEL
THERMODYNAMICS...IT WOULD BE ACCUMULATING DRIZZLE. TO NOT MUDDLE THE
TAFS...WILL KEEP THE PTYPE AS -RA FOR NOW. THIS LOSS OF ICE COULD
BECOME A BIGGER CONCERN WED-THU WHEN COLDER SFC AIR COULD LEAN THE
PTYPE TOWARD FREEZING DRIZZLE. SNOW THEN BECOMES LIKELY LATE WED
NIGHT/THU...WITH SOME ACCUMULATIONS ON GRASSY/COLD SFCS. THERE COULD
BE RUNWAY IMPACTS OVER THE NEXT FEW DAYS.

ALONG WITH BEING STUCK IN A WET PATTERN WITH MVFR/IFR CLOUDS AND
REDUCED VSBYS...THE PRESSURE GRADIENT WILL REMAIN FAIRLY TIGHT WITH
KRST/KLSE STAYING ON THE NORTH SIDE OF THE FRONT AND VARIOUS LOWS.
SO...EXPECT BLUSTERY NORTHEAST/EAST WINDS INTO THU.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 654 AM CDT TUE APR 9 2013

BOTH TAF SITES WILL BE IMPACTED BY RAIN THROUGH 12Z WEDNESDAY AND
LIKELY BEYOND. PERIODS OF MODERATE TO POSSIBLY EVEN HEAVY RAIN ARE
EXPECTED AS WELL. THIS RAIN COMBINED WITH A COOL NORTHEASTERLY
FLOW WILL ALLOW CEILINGS TO GRADUALLY LOWER THROUGH THE DAY
TODAY...DOWN TO IFR OR LIFR BY 15Z...AND THEN LIFR BY 00Z AT BOTH
TAF SITES. ADDITIONALLY VISIBILITIES SHOULD HOLD IN THE MVFR RANGE
AT KLSE AND LOWER TO IFR BY 14Z AT KRST DUE TO ELEVATION IMPACT
THERE. NOT ANTICIPATING KRST TO SEE ANY LOWER VISIBILITIES BECAUSE
OF DRIER SURFACE DEWPOINTS FLOWING IN ON THE NORTHEAST WINDS.

THERE ARE A FEW OTHER CONCERNS TOO. A CLUSTER OF SCATTERED
THUNDERSTORMS ACROSS NORTHWEST IOWA LOOKS TO AFFECT THE TAF
SITES BETWEEN 14-18Z. ADDED A VCTS FOR THIS TIME PERIOD. ANOTHER
THUNDERSTORM CLUSTER LOOKS TO AFFECT THE TAF SITES TONIGHT...
POSSIBLY IN THE 04-08Z TIME PERIOD...BUT THERE IS UNCERTAINTY ON
THIS. THUS...HAVE NOT INCLUDED ANY VCTS TONIGHT. ANOTHER ISSUE IS
POTENTIAL FOR FREEZING RAIN AT KRST TOWARDS 09Z TONIGHT AS
TEMPERATURES FALL TO OR BELOW FREEZING. SINCE THIS IS LATE IN THE
TAF PERIOD...HAVE HELD OFF FOR THE MOMENT INCLUDING IT INTO THE
TAFS...PLUS RUNWAYS WOULD BE WARM ENOUGH TO PREVENT ICING.
HOWEVER...ICING COULD OCCUR ON EXPOSED OBJECTS SUCH AS AIRCRAFT.

&&

.HYDROLOGY...TODAY THROUGH THURSDAY
ISSUED AT 406 AM CDT TUE APR 9 2013

THE RIVERS ARE CONTINUING TO RUN AT OR ABOVE BANKFULL IN
WISCONSIN NORTH OF INTERSTATE 90 AND JUST BELOW OR BELOW BANK FULL
IN SOUTHWEST WISCONSIN. WITH ANYWHERE FROM 1 TO 3 INCHES OF RAIN
EXPECTED FROM TODAY THROUGH THURSDAY. THERE CONTINUES TO BE
CONCERN THAT THIS PROLONG THE EXISTING FLOODING ALONG THE BLACK
AND TREMPEALEAU RIVERS...AND POSSIBLY RESULT IN ADDITIONAL
FLOODING ALONG OTHER RIVERS IN WESTERN WISCONSIN. DUE TO
THIS...KEPT THE FLOOD WATCH GOING FROM TODAY THROUGH THURSDAY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLOOD WATCH FROM NOON CDT TODAY THROUGH THURSDAY EVENING FOR
     WIZ017-029-032>034-041>044-053>055-061.

     WINTER WEATHER ADVISORY FROM 1 AM WEDNESDAY TO 7 PM CDT THURSDAY
     FOR WIZ017-029-032>034.

MN...WINTER WEATHER ADVISORY FROM 1 AM WEDNESDAY TO 7 PM CDT THURSDAY
     FOR MNZ079-086>088.

IA...NONE.
&&

SHORT TERM...BOYNE
LONG TERM...BOYNE
AVIATION...AJ
HYDROLOGY...BOYNE
Hazardous weather outlook, Apr 9, 5:38 AM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
538 AM CDT TUE APR 9 2013

MNZ079-086>088-101200-
DODGE-OLMSTED-WABASHA-WINONA-
538 AM CDT TUE APR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA.

.DAY ONE...TODAY THOUGH TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY. LIGHTNING WILL BE THE MAIN HAZARD.

A WINTER WEATHER ADVISORY IS IN EFFECT AFTER MIDNIGHT TONIGHT. A
MIXTURE OF FREEZING RAIN AND SLEET WILL PRODUCE ICING UP TO TWO
TENTHS OF AN INCH AFTER MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON WEDNESDAY AFTERNOON...THERE WILL BE A SLIGHT CHANCE OF
THUNDERSTORMS.

FROM WEDNESDAY THROUGH THURSDAY...EXPECT A WINTRY MIX OF
PRECIPITATION WILL CONTINUE. UP TO A TENTH OF INCH OF ICE...AND 3 TO
5 INCHES OF SNOW WILL BE POSSIBLE FROM WEDNESDAY NIGHT THROUGH
THURSDAY. THE WINTER WEATHER ADVISORY CONTINUES THROUGH THURSDAY.

THROUGH THURSDAY...PRECIPITATION AMOUNTS OF 2 TO 3 INCHES WILL CAUSE
RISES ON AREA RIVERS AND STREAMS.

.SPOTTER INFORMATION STATEMENT...

RAIN...SNOW AND ICING REPORTS OVER THE NEXT SEVERAL DAYS WOULD BE
APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

A WEBINAR HAS BEEN SCHEDULED FOR 1 PM TODAY.

IAZ008>011-018-019-029-030-MNZ094>096-101200-
ALLAMAKEE-CHICKASAW-CLAYTON-FAYETTE-FILLMORE-FLOYD-HOUSTON-HOWARD-
MITCHELL-MOWER-WINNESHIEK-
538 AM CDT TUE APR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA AND NORTHEAST IOWA.

.DAY ONE...TODAY THOUGH TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY. LIGHTNING WILL BE THE MAIN HAZARD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON WEDNESDAY AFTERNOON...THERE WILL BE A SLIGHT CHANCE OF
THUNDERSTORMS.

FROM WEDNESDAY NIGHT THROUGH THURSDAY...A WINTRY MIX OF PRECIPITATION
WILL PRODUCE UP TO A TENTH OF INCH OF ICE...AND UP TO 2 INCHES OF
SNOW.

THROUGH THURSDAY...RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL CAUSE RISES
ON AREA RIVERS AND STREAMS.

.SPOTTER INFORMATION STATEMENT...

RAIN...SNOW...AND ICING REPORTS OVER THE NEXT SEVERAL DAYS WOULD BE
APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

A WEBINAR HAS BEEN SCHEDULED FOR 1 PM TODAY.

WIZ017-029-032>034-101200-
BUFFALO-CLARK-JACKSON-TAYLOR-TREMPEALEAU-
538 AM CDT TUE APR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WISCONSIN.

.DAY ONE...TODAY THOUGH TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY. LIGHTNING WILL BE THE MAIN HAZARD.

SOME FLOODING WILL CONTINUE ALONG PORTIONS OF THE TREMPEALEAU AND
BLACK RIVERS TODAY AND TONIGHT. FLOODING IS ALSO POSSIBLE ON OTHER
RIVERS AND STREAMS DUE TO PERIODS OF RAINFALL THROUGH TONIGHT...THUS
A FLOOD WATCH IS IN EFFECT BEGINNING AT NOON TODAY.

A WINTER WEATHER ADVISORY IS IN EFFECT AFTER MIDNIGHT TONIGHT. A
MIXTURE OF FREEZING RAIN AND SLEET WILL PRODUCE ICING UP TO TWO
TENTHS OF AN INCH AFTER MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FROM WEDNESDAY THROUGH THURSDAY...A WINTRY MIX OF PRECIPITATION
WILL CONTINUE. UP TO A TENTH OF INCH OF ICE...AND 3 TO 6 INCHES OF
SNOW WILL BE POSSIBLE FROM WEDNESDAY NIGHT THROUGH THURSDAY. THE
WINTER WEATHER ADVISORY CONTINUES THROUGH THURSDAY.

THROUGH THURSDAY...RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL CAUSE
RISES ON AREA RIVERS AND STREAMS. DUE TO THIS RAINFALL...A FLOOD
WATCH IS IN EFFECT THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

RAIN...SNOW...ICING AND ANY FLOODING REPORTS OVER THE NEXT SEVERAL
DAYS WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

A WEBINAR HAS BEEN SCHEDULED FOR 1 PM TODAY.

WIZ041>044-053>055-061-101200-
ADAMS-CRAWFORD-GRANT-JUNEAU-LA CROSSE-MONROE-RICHLAND-VERNON-
538 AM CDT TUE APR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...TODAY THOUGH TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY. LIGHTNING WILL BE THE MAIN HAZARD.

FLOODING IS POSSIBLE ON RIVERS AND STREAMS DUE TO PERIODS OF RAINFALL
THROUGH TONIGHT...THUS A FLOOD WATCH IS IN EFFECT BEGINNING AT NOON
TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FROM WEDNESDAY NIGHT THROUGH THURSDAY...A WINTRY MIX OF PRECIPITATION
WILL PRODUCE UP TO A TENTH OF INCH OF ICE...AND UP TO 2 INCHES OF
SNOW.

THROUGH THURSDAY...RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL CAUSE
RISES ON AREA RIVERS AND STREAMS. DUE TO THIS RAINFALL...A FLOOD
WATCH IS IN EFFECT THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

RAIN...SNOW...ICING AND ANY FLOODING REPORTS OVER THE NEXT SEVERAL
DAYS WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

A WEBINAR HAS BEEN SCHEDULED FOR 1 PM TODAY.

BOYNE/AJ

In the hours before

Special weather statement, Apr 9, 8:59 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
859 AM CDT TUE APR 9 2013

IAZ018-019-029-091500-
CHICKASAW-FAYETTE-FLOYD-
859 AM CDT TUE APR 9 2013

...STRONG THUNDERSTORMS TO MOVE INTO PORTIONS OF NORTHEAST IOWA THIS
MORNING...

AT 851 AM...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
FROM NEAR SHEFFIELD TO 10 MILES SOUTHWEST OF PARKERSBURG...MOVING
NORTHEAST AT 40 TO 50 MPH.

SMALL HAIL UP TO 1/2 INCH MAY ACCOMPANY THESE THUNDERSTORMS. IN
ADDITION...HEAVY RAIN IN A SHORT PERIOD COULD CAUSE QUICK PONDING ON
ROADWAYS AND STREETS. RAINFALL AMOUNTS BETWEEN 1/2 AND 3/4 INCH ARE
POSSIBLE THROUGH 10 AM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
ROCKFORD...MARBLE ROCK...RUDD...NORA SPRINGS...CHARLES CITY...NASHUA
AND IONIA.

ZT
Local storm report, Apr 9, 9:28 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
928 AM CDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       CUBA CITY               42.60N 90.43W
04/09/2013  M1.02 INCH       GRANT              WI   CO-OP OBSERVER

            1.02 24-HOUR RAINFALL

&&

MW

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.